I am on my 2nd pack of loseasonique. Just about to start week 11 in pack. During week 6 I started having breakthrough bleeding and it hasn't stopped. My doctor said this is normal and to give it another month. Is there anything I can do to get it to stop? I take my pill at the same time every day and haven't missed any. I also had no breakthrough bleeding at all during 13 weeks of pack #1. Is it possible to skip the next 2 weeks of active pills and go straight to the yellow pills, have my period next week and then start a new pack. Will this stop the bleeding? I am very frustrated as I am taking these pills to avoid the bleeding and have more now than when I wasn't taking them.
Seasonique (generic name: levonorgestrel/ethynilestradiol) is an extended cycle oral contraceptive consisting of 84 light blue-green active tablets containing the hormones, and 7 yellow tablets containing only ethinyl estradiol. Same as other oral contraceptive pills, they are supposed to be taken as recommended by the manufacturer. The first light blue-green tablet is instructed to be taken on the first Sunday after the onset of the menstrual period. The pills are taken at the same time every day for the next 84 days. When the light blue-green tablets are over, yellow pills are taken for 7 days. In this period withdrawal bleeding is expected.
Given the data you provided (bleeding in 6th week of pack 2, that has not stopped until 11th week, no withdrawal bleeding in 13 weeks of pack 1), you might have experienced something similar to withdrawal bleeding. It is not uncommon for women to experience changes in the menstrual period when they start or stop taking oral contraceptive pills. The withdrawal bleeding is supposed to allow detachment of the inner lining of the uterus. Otherwise it would be too thick.
If you want to keep the risk for unwanted pregnancy at the lowest level possible, then you should stick to the recommended regimen. Changing the regimen might additionally mess up your menstrual cycle and menstrual period.
You might want to visit a gynecologist for a physical examination and to rule out other possible causes for uterine bleeding.
"Ask a Doctor" questions are answered by certified physicians and other medical professionals.
For more information about experts participating in the "Ask a Doctor" Network, please visit our
medical experts page.
You may also visit our Birth Control , for moderated patient to patient support and information.
The information provided on eHealth Forum is designed to improve, not replace, the relationship between a patient and his/her own physician.
Personal consultation(s) with a qualified medical professional is the proper means for diagnosing any medical condition.